Article Text

other Versions

PDF
Transient renal insufficiency following dipyrone overdose
  1. Ibrahim Abu-Kishk,
  2. Michael Goldman,
  3. Yair Mordish,
  4. Matitiahu Berkovitch*,
  5. Eran Kozer
  1. 1 Assaf Harofeh Medical Center, Israel
  1. Correspondence to: Matitiahu Berkovitch, Clinical Pharmacology and Toxicology Unit, Assaf Harofeh Medical Center, Zerifin, Zerifin, 70300, Israel; fredricag{at}bezeqint.net

Abstract

Aims: To describe the incidence of acute renal insufficiency after dipyrone overdose in children.

Methods: The medical records of all patients up to 18 years of age during a 3-year period presenting at Assaf Harofeh Medical Center due to toxic exposure, were retrospectively reviewed. Patients suffering from dipyrone overdose were compared to all the other patients.

Results: Two hundred and thirty five cases were included in the final analysis. Of these, 26 (11%) patients were exposed to dipyrone (median age 15 years). Three of the 26 patients (12%) had transient nonoliguric renal insufficiency. One other patient who did not receive dipyrone also developed transient renal insufficiency.

Conclusions: Dipyrone overdose is frequent and may cause acute nonoliguric renal insufficiency. Renal function should be monitored in such patients.

Statistics from Altmetric.com

Footnotes

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.